Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 6, 2009, 4:15 AM CDT for 6 counties in Mississippi. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2009, 4:15 AM CDT (09:15 UTC)
- Expired
- May 6, 2009, 5:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Lafayette County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:15 AM CDT | TSTM WND DMG | Batesville, MS | SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS ESTIMATED AT 60 TO 70 MPH. |
| May 6, 4:20 AM CDT | TSTM WND DMG | Batesville, MS | SEVERAL TREES DOWN COUNTY WIDE |
| May 6, 4:30 AM CDT | TSTM WND DMG | Enid, MS | FEW TREES DOWN IN THE END AREA. |
| May 6, 4:35 AM CDT | TSTM WND DMG | Taylor, MS | SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF LAFAYETTE COUNTY |
| May 6, 4:35 AM CDT | HAIL 1.75 | Taylor, MS | GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333. |
| May 6, 4:45 AM CDT | TSTM WND DMG | 1 S Oxford, MS | LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR JUNCTION OF HWY 334 |
| May 6, 4:53 AM CDT | TSTM WND DMG | Water Valley, MS | TREES DOWN IN WATER VALLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 10:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 6, 12:54 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 060915
SVRMEG
MSC013-071-107-119-135-161-061015-
/O.NEW.KMEG.SV.W.0101.090506T0915Z-090506T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
415 AM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 515 AM CDT
* AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BATESVILLE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SARDIS...GEORGE PAYNE STATE PARK...JOHN W KYLE STATE PARK...
BURGESS...VELMA...WATER VALLEY...SPRINGDALE...HOLLY SPRINGS
NATIONAL FOREST...OXFORD...PARIS...BANNER...TULA...CAMBRIDGE AND
DENMARK. THIS WARNING ALSO INCLUDES ENID LAKE AND SARDIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS WITH DAMAGE
REPORTED IN COAHOMA COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3399 9027 3453 8992 3451 8925 3450 8924
3446 8924 3399 8937
TIME...MOT...LOC 0914Z 268DEG 39KT 3431 8996
$$2 follow-up statements
000
WWUS54 KMEG 060950
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 AM CDT WED MAY 6 2009
MSC119-061000-
/O.CAN.KMEG.SV.W.0101.000000T0000Z-090506T1015Z/
QUITMAN MS-
450 AM CDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN QUITMAN COUNTY IS
CANCELLED...
AT 450 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3399 9027 3419 8985 3451 8958 3451 8925
3450 8924 3446 8924 3399 8937
TIME...MOT...LOC 0950Z 268DEG 39KT 3432 8949
$$
MSC013-071-107-135-161-061015-
/O.CON.KMEG.SV.W.0101.000000T0000Z-090506T1015Z/
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
450 AM CDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHWESTERN CALHOUN...NORTHEASTERN TALLAHATCHIE...NORTHERN
YALOBUSHA...SOUTHEASTERN PANOLA AND LAFAYETTE COUNTIES...
AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
OXFORD...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARIS...ELLARD...YOCONA...BANNER...ALTUS...TULA...KEEL...CAMBRIDGE...
DENMARK AND BURT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3399 9027 3419 8985 3451 8958 3451 8925
3450 8924 3446 8924 3399 8937
TIME...MOT...LOC 0950Z 268DEG 39KT 3432 8949
$$000
WWUS54 KMEG 061004
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CDT WED MAY 6 2009
MSC107-135-061014-
/O.CAN.KMEG.SV.W.0101.000000T0000Z-090506T1015Z/
PANOLA MS-TALLAHATCHIE MS-
504 AM CDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLAHATCHIE AND
SOUTHEASTERN PANOLA COUNTIES IS CANCELLED...
AT 504 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3401 8989 3418 8964 3437 8941 3451 8932
3451 8925 3450 8924 3446 8924 3399 8937
TIME...MOT...LOC 1004Z 271DEG 46KT 3431 8925
$$
MSC013-071-161-061015-
/O.CON.KMEG.SV.W.0101.000000T0000Z-090506T1015Z/
LAFAYETTE MS-YALOBUSHA MS-CALHOUN MS-
504 AM CDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHWESTERN CALHOUN...NORTHERN YALOBUSHA AND EASTERN LAFAYETTE
COUNTIES...
AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
DENMARK...OR 15 MILES EAST OF OXFORD...MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
COAHOMA...QUITMAN...AND PANOLA COUNTIES. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3401 8989 3418 8964 3437 8941 3451 8932
3451 8925 3450 8924 3446 8924 3399 8937
TIME...MOT...LOC 1004Z 271DEG 46KT 3431 8925
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:26 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 5, 11:26 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CDT TUE MAY 5 2009
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1006 PM CDT TUE MAY 5 2009/
UPDATE...
EXPANDED FLASH FLOOD WATCH TO INCLUDE ENTIRE FORECAST AREA...
INCLUDING NE AR...MO BOOTHEEL...AND NW TN. ADDED HEAVY RAINFALL
MENTION IN THESE AREAS.
DISCUSSION...
HEAVY RAINFALL/FLASH FLOODING POTENTIAL TONIGHT THROUGH WEDNESDAY
AFTERNOON IS INCREASING OVER THE ENTIRE AREA...PARTICULARLY NORTH
OF I-40 WHERE FLASH FLOOD WATCH WAS EXPANDED. ALSO...THINK SEVERE
WEATHER POTENTIAL TONIGHT IS INCREASING SOUTH OF A FORREST CITY AR
TO SAVANNAH TN LINE.
REGARDING HEAVY RAINFALL POTENTIAL...THINK THIS IS INCREASING OVER
THE AREA...PARTICULARLY NORTH OF I-40. NUMEROUS SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER NW AR WHICH WILL MOVE EAST
THROUGH THE NIGHT AND BRING HEAVY RAINFALL TO AREAS NORTH OF I-40
AS WELL AS AREAS SOUTH. THINK 2 TO 4 INCHES OF RAINFALL CAN BE
EXPECTED IN THESE AREAS...AS WELL AS AREAS SOUTH OF I-40...WHICH
MAY CAUSE FLASH FLOODING.
REGARDING SEVERE THUNDERSTORM POTENTIAL...THIS IS INCREASING OVER
NORTH MS. LATEST RUC/NAM MODELS INDICATES A SURFACE LOW DEVELOPING
OVER WESTERN AR AND MOVING EAST THROUGH THE NIGHT ALONG OR JUST
SOUTH OF I-40. THIS WILL ALLOW THE AIR TO DESTABILIZE SOUTH OF
I-40 WITH STRONG LOW LEVEL JET...850 MB 40 KTS OR GREATER.
THUS...CONCERNED SURFACE WARM FRONT CURRENTLY NEAR A TEXARKANA AR
TO GREENWOOD MS LINE WILL MOVE NORTHEAST THROUGH THE NIGHT...WHICH
COULD PUT NORTH MS IN THE WARM SECTOR AFTER MIDNIGHT CDT. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...THOUGH COULD NOT
RULE OUT TORNADOES WITH HIGH 0-3 SRH VALUES. WILL EXPAND SLIGHT
RISK AREA A BIT FARTHER NORTH TO INCLUDE ALL OF NORTH MS AND ADD
A FEW TORNADOES POSSIBLE IN HWO. FARTHER NORTH...A FEW ELEVATED
STORMS MAY PRODUCE HAIL...BUT SEVERE POTENTIAL APPEARS TO BE
LOWER NORTH OF THE FORECAST SURFACE LOW TRACK.
HAVE UPDATED THE FORECAST.
MBS
PREV DISCUSSION...
/ISSUED 402 PM CDT TUE MAY 5 2009/
DISCUSSION...
WEAK SURFACE HIGH PRESSURE OVER THE REGION TO THE NORTH OF A
STATIONARY FRONT STALLED ACROSS CENTRAL MISSISSIPPI THIS AFTERNOON
WILL MOVE EAST TONIGHT. AN UPPER LEVEL SHORTWAVE IN ZONAL FLOW
ALOFT HAS HELPED TO INITIATE A LARGE AREA OF RAIN AND
THUNDERSTORMS OVER THE SOUTHERN PLAINS AND A BOW ECHO OVER THE
ARKLATEX THIS AFTERNOON JUST TO THE NORTH OF THE STALLED FRONT.
MODELS CONTINUE TO INDICATE BEST FORCING FOR ASCENT TO CONTINUE
ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY THROUGH THE NIGHT
AS A LOW LEVEL JET INCREASES IN STRENGTH AND NOSES INTO THE FRONT.
MODELS CONTINUE TO INDICATE THAT THE FRONT WILL MOVE SLIGHTLY
NORTHWARD AHEAD OF A DEVELOPING SURFACE WAVE MOVING ALONG THE
FRONT TONIGHT. THINK THAT THE FRONT WILL ONLY MOVE SLIGHTLY NORTH
OF ITS CURRENT POSITION INTO NORTH MISSISSIPPI BY 12Z WEDNESDAY.
APPARENT ELEVATED INSTABILITY (AS INFERRED FROM CONVECTIVE OVER THE
ARKLATEX) SHOULD PERSIST JUST NORTH OF THE FRONTAL BOUNDARY INTO
NORTH MISSISSIPPI TONIGHT INTO WEDNESDAY MORNING AS LOW LEVEL JET
CONTINUES TO ADVECT INSTABILITY NORTHWARD ABOVE SHALLOW FRONTAL
INVERSION. IN ADDITION...SUFFICIENT SHEAR ASSOCIATED WITH 60+KT
MID LEVEL JET SHOULD MOVE OVER THE AREA DURING THE SHORT TERM
PERIOD. THIS SHOULD ALLOW THE BOW ECHO OVER THE ARKLATEX TO
SUSTAIN ITSELF AS IT MOVES EAST TONIGHT WITH SOME THREAT FOR A FEW
SEVERE STORMS INTO PORTIONS OF NORTH MISSISSIPPI AFTER MIDNIGHT
TONIGHT INTO WEDNESDAY MORNING. WILL PLACE THIS AREA IN A SLIGHT
RISK FOR SEVERE WEATHER INTO WEDNESDAY MORNING. HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE SYSTEM AS WELL WITH A COUPLE INCHES OF
RAIN POSSIBLE. WILL KEEP THE FLASH FLOOD WATCH IN PLACE AS IS.
THE INITIAL MESOSCALE CONVECTIVE SYSTEM SHOULD MOVE EAST OF THE
AREA BY MIDDAY WEDNESDAY AS THE SHORTWAVE PULLS EAST. THIS SHOULD
BRING AN END TO CONVECTION AS SUBSIDENCE BEHIND THE SYSTEM
DEVELOPS AND THE FRONTAL BOUNDARY IS PUSHED BACK SOUTH BY THE
MORNING CONVECTION.
THE FRONT SHOULD MOVE BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT
WITH MUCH OF THE AREA PLACED BACK INTO THE WARM SECTOR ON
THURSDAY. BUILDING INSTABILITY FROM DAYTIME HEATING ALONG WITH
LOWER HEIGHTS ASSOCIATED WITH FAST WEST NORTHWEST FLOW ALOFT AND
EMBEDDED WEAK UPPER LEVEL DISTURBANCES WILL LEAD TO ADDITIONAL
THUNDERSTORM DEVELOPMENT BY THURSDAY AFTERNOON. CONSIDERING THE
DEGREE OF EXPECTED SHEAR AND INSTABILITY...A FEW STORMS MAY BECOME
SEVERE.
A COLD FRONT WILL DROP SOUTH INTO THE MID SOUTH ON FRIDAY WITH
ADDITIONAL THUNDERSTORM DEVELOPMENT AHEAD OF THE FRONT.
AGAIN...SUFFICIENT INSTABILITY AND SHEAR ALONG WITH LIFT ALONG AND
AHEAD OF THE FRONT WILL AGAIN SUPPORT THE POTENTIAL FOR SEVERE
THUNDERSTORMS.
THE FRONTAL BOUNDARY WILL LIKELY STALL ACROSS THE MID SOUTH
THROUGH THE WEEKEND AS THE UPPER FLOW REMAINS PRIMARILY ZONAL.
THIS WILL LIKELY LEAD TO ADDITIONAL HEAVY RAINFALL AND POTENTIAL
FLOODING THROUGH THIS PERIOD. THE FRONT SHOULD DROP SOUTH BY EARLY
NEXT WEEK BEFORE RETURNING NORTH AS A WARM FRONT WITH ADDITIONAL
RAINFALL CHANCES.
JLH
&&
.AVIATION...
06Z TAF CYCLE
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS TAF SITES
OVERNIGHT AS AN AREA OF LOW PRESSURE MOVES UP INTO THE MID SOUTH
TOWARDS WEDNESDAY MORNING. BASED ON LATEST MODEL DATA THINK CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL 07/00Z...WITH NO
PRECIPITATION THEREAFTER. VFR CONDITIONS WILL DETERIORATE TO MVFR
CONDITIONS MAINLY AFTER 07Z...AND PERHAPS IFR CONDITIONS BETWEEN
09-13Z. SOUTHEAST WINDS WILL VEER SOUTH THEN VEER SOUTHWEST/WEST
TOWARDS 07/00Z.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 62 76 65 84 / 100 80 10 40
MKL 61 74 60 82 / 100 80 10 40
JBR 58 75 61 82 / 100 50 10 40
TUP 62 73 64 85 / 100 90 30 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 5, 10:37 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1037 PM CDT TUE MAY 5 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-070545- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1037 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF A JONESBORO ARKANSAS TO PARSONS TENNESSEE LINE...INCLUDING MEMPHIS... JACKSON...CLARKSDALE...AND TUPELO. LARGE HAIL UP TO THE SIZE OF GOLF BALLS IS THE MAIN HAZARD. DAMAGING WINDS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY BE POSSIBLE SOUTH OF INTERSTATE 40 AFTER 1 AM CDT. NORTH OF THE SLIGHT RISK AREA...STRONG THUNDERSTORMS WITH AN ISOLATED SEVERE STORM OR TWO CAN BE EXPECTED WITH HAIL UP TO THE SIZE OF PENNIES AND GUSTY WINDS UP TO 40 MPH. HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE TONIGHT ACROSS ENTIRE MIDSOUTH AS A FLASH FLOOD WATCH IS IN EFFECT. RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY MORNING ACROSS NORTHEAST MISSISSIPPI. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE WEDNESDAY MORNING ACROSS THE ENTIRE AREA. ADDITIONAL CHANCES FOR STRONG TO SEVERE STORMS WILL OCCUR THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED ALONG AND SOUTH OF A JONESBORO ARKANSAS TO PARSON TENNESSEE LINE TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST MISSISSIPPI WEDNESDAY MORNING AND ACROSS PARTS OF THE AREA THURSDAY AND FRIDAY. MBS
In the hours before
Special weather statement, May 6, 12:41 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1241 AM CDT WED MAY 6 2009 MSZ013-015-021-022-060615- LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS- 1241 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHWEST OF BANNER AT 1242 AM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 2:16 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 216 AM CDT WED MAY 6 2009 MSZ001-002-008-012-060815- DE SOTO MS-MARSHALL MS-TATE MS-PANOLA MS- 216 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... WESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER COMO AT 217 AM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO...MARSHALL...PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR JOHN W KYLE STATE PARK...OLIVE BRANCH AND SENATOBIA... SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 2:19 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 219 AM CDT WED MAY 6 2009 MSZ013>016-022-023-060745- UNION MS-LAFAYETTE MS-LEE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS- 219 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... LEE COUNTY IN NORTHEAST MISSISSIPPI... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... UNION COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF PYLAND AT 220 AM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE...LEE...PONTOTOC AND UNION COUNTIES...INCLUDING LOCATIONS NEAR HOUSTON...NEW ALBANY... PONTOTOC...TOMBIGBEE STATE PARK...TRACE STATE PARK...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 245 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 2:38 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 238 AM CDT WED MAY 6 2009 MSZ024-060815- MONROE MS- 238 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHWEST OF ATHENS AT 238 AM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MONROE COUNTY SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 3:12 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT WED MAY 6 2009 MSZ001-002-TNZ088-089-060845- DE SOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN- 312 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 45 MPH WINDS WAS LOCATED 4 MILES SOUTH OF GERMANTOWN AT 311 AM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE THUNDERSTORMS. PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR COLLIERVILLE...CORDOVA...GERMANTOWN...MIDTOWN MEMPHIS...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 3:21 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 AM CDT WED MAY 6 2009 MSZ006-009-014-016-017-060900- TISHOMINGO MS-PRENTISS MS-UNION MS-LEE MS-ITAWAMBA MS- 321 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... EXTREME NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER TOMBIGBEE STATE PARK AT 321 AM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA...LEE...PRENTISS...TISHOMINGO AND UNION COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...FULTON AND TOMBIGBEE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:13 PM CDT | Areal Flood Advisory | MEG | Coahoma, Panola, Quitman, Tallahatchie | 62 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 42 min |
| May 5, 11:33 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Quitman and 3 more | 57 min |
| May 6, 12:04 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 41 min |
| May 6, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 21 min |
| May 6, 12:23 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 3 more | 12 hr |
| May 6, 1:20 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 70 min |
| May 6, 1:27 AM CDT | Flash Flood Warning | MEG | Tunica | 6 hr |
| May 6, 2:22 AM CDT | Tornado Warning | MEG | Tunica | 38 min |
| May 6, 2:29 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 6 hr |
| May 6, 2:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 44 min |
| May 6, 2:40 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tate, Tunica | 50 min |
| May 6, 2:45 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 60 min |
| May 6, 2:47 AM CDT | Tornado Warning | MEG | DeSoto, Tate, Tunica | 43 min |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate, Tunica | 45 min |
| May 6, 3:24 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica, Yalobusha | 66 min |
| May 6, 3:29 AM CDT | Tornado Warning | MEG | Itawamba, Lee, Tishomingo | 22 min |
| May 6, 3:46 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 44 min |
| May 6, 4:00 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah | 45 min |
| May 6, 4:06 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 7 more | 6 hr |
| May 6, 4:18 AM CDT | Tornado Warning | MEG | Lafayette, Panola | 42 min |
| May 6, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Tippah, Union | 53 min |
| May 6, 4:42 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union, Yalobusha | 48 min |
| May 6, 5:03 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 42 min |
| May 6, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Union | 68 min |
| May 6, 5:10 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Tallahatchie, Yalobusha | 65 min |
| May 6, 5:32 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 43 min |
| May 6, 5:37 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 68 min |
| May 6, 5:57 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 63 min |
| May 6, 8:21 AM CDT | Flash Flood Warning | MEG | Coahoma, Tallahatchie | 114 min |
| May 6, 9:43 AM CDT | River Flood Warning | MEG | Monroe | 32 hr |
| May 6, 9:43 AM CDT | River Flood Warning | MEG | Monroe | 32 hr |
| May 6, 10:07 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 113 min |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tate, Tunica | 19 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Quitman | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tallahatchie | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tallahatchie | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 11 hr |
| May 6, 12:02 PM CDT | Areal Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Tunica | 6 hr |
| May 6, 12:23 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more | 118 min |
| May 6, 2:25 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc and 1 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.